MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Endophthalmitis (1835); Corneal Clouding/Hazing (1878); Inflammation (1932); Uveitis (2122)
Date of Event 12/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported following the intraocular lens implantation the patient had experienced endophthalmitis and the lens was explanted.Additional information received stating one-week post operatively the patient had experienced corneal edema, anterior chamber cells and flare, fibrin and vitreous clouding.As a result vitrectomy and anterior chamber washout were performed and the lens was explanted.There were no complications during the surgery.The patient was treated with unspecified steroids, non-steroids and antibiotics post-surgery.The event has resolved.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint lot search report reviewed; there are no other complaints for the reported lot.Deviation lot search report reviewed.There have been no other complaints reported in the lot number.The complainant indicates the use of healon as a viscoelastic, which is not qualified for use with associated iol model.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stating the surgeon considers that there was no causal relationship with lens since endophthalmitis did not occur in many other facilities and there is the possibility that there was a problem with the equipment in our hospital.
 
Additional Manufacturer Narrative
The product was returned for analysis.Iol returned wrapped in gauze bandage along with company p&l label in a clear zip lock bag.Solution is dried on both surfaces of the optic and haptics.Both haptics have fibers - rejectable.The optic is torn/split-cut dividing the iol in two(2) with loose fibers -rejectable.The root cause for the reported complaint appears to be a coincidental event that was unrelated to the product as user facility reported that according to the surgeon, the lens did not cause the event.Based on this information, the device did not cause/contribute to the event.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13385363
Report Number9612169-2022-00029
Device Sequence Number14702111
Product Code MJP
UDI-Device Identifier00380652410137
UDI-Public00380652410137
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberCNW0T4
Device Lot Number21285331
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer02/17/2022
04/05/2022
Initial Report FDA Received Date01/28/2022
Supplement Report FDA Received Date03/13/2022
04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSS PLUS; HEALON; VEGAMOX
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age64 YR
Patient SexMale